Follow
Share

My 89 yr old dad has had several UTI's. These infections can make elderly whacko.

So, today, dad has been wonky. Hyper, talking nonstop, agitated, paranoid.

I was ready to take him for a urine test for UTI, when he announced, "My arthritis pain is gone. I took a Tylenol PM!"

TPM can make elderly nutsy. I do not know where he found them as I thought I had rid our home of the stuff after our last run in with TPM.

Anybody else ever had a problem with TPM?

This question has been closed for answers. Ask a New Question.
Benadryl is on the bad list for elders. It is an anticholinergic. That does not mean that no one over a certain age can tolerate it, but it does mean to watch out. Make a note of this and put it on his allergies/adverse reactions list in the medical records.
Helpful Answer (1)
Report

Tylenol PM contains diphenhydramine (Benadryl) which can help people with Parkinson's to relieve tremor BUT any antihistamine is BAD for people with Alzheimer's. Those patients take meds that work to preserve the neurotransmitters that antihistamines try to shut down. Definitely let the MD know the effects you have seen, this could be an AHA! moment for diagnosing your father.
Helpful Answer (2)
Report

This question has been closed for answers. Ask a New Question.
Subscribe to
Our Newsletter